MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; MANIFOLD

ANGIODYNAMICS ANGIODYNAMICS; MANIFOLD
Catalog Number H965700393031
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (5324731) for item number h965700393031 for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The may 2018 angiodynamics complaint report was reviewed for the manifolds product family and the failure mode "package - hole/perforated." no adverse trend was indicated.Based on examination of the device sample returned by the distributor, the complaint is confirmed for a hole in the mylar side of the pouch.Although we are unable to determine an exact root cause for the pouch damage, potential root causes for this incident include the bottom of the manifold handle core pressing outward against the mylar, this could be the result of improper shipping and handling after leaving angiodynamics facility.The pouches are 100% inspected per angiodynamics' procedure during the sealing process and the final box process.This is the only reported complaint for this failure mode in the past 15 months for the manifold product family.A review of the angiodynamics packaging configuration has been performed and has determined that the pouch size is appropriate for the pouch contents and the number of pouches per shipper box is also appropriate.The directions for use (dfu) supplied with the manifolds contains the warning: "contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your angiodynamics representative.Inspect prior to use to verify that no damage has occurred during shipping." (b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), a manifold pouch was noted to have a hole in the mylar portion, thereby compromising the sterility.The device was not used on a patient, and has been returned to angiodynamics.

Brand Name
ANGIODYNAMICS
Common Device Name
MANIFOLD
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7677277
Report Number1317056-2018-00128
Device Sequence Number2580470
Product Code DTZ
UDI-Device IdentifierH965700393031
UDI-PublicH965700393031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K782095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue NumberH965700393031
Device Lot Number5324731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1